# SDR 0300739954

- Difficulty date: March 25, 2003
- Submitted: April 7, 2003
- Operation: Air carrier
- Aircraft: N921RW
- Make and model: Doug DC-9-31
- Aircraft serial: 47164
- Aircraft time: 96,786 hours, 76,455 cycles
- System (JASC): 2131 · Cabin Pressure Controller
- Part: Controller
- Part number: 2075301AB
- Part serial: 43887
- Condition: Inoperative
- Location: Cabin Pressure
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

WHILE CRUISING AT FL 150 THE CABIN PRESSURE STARTED TO FLUCTUATE FROM FULL RATE OF CLIMB TO FULL RATE OF DESCENT. CREW STARTED AN EMERGENCY DESCENT AS CABIN PRESSURE STARTED TO CLIMB UNCONTROLLABLY. AIRCRAFT REACHED 1000 FEET EXPEDITIOUSLY AND THE MAXIMUM CABIN ALTITUDE EVER REACHED WAS 8000 FEET. COMPLETED COM AND LANDED WITHOUT FURTHER INCIDENT AT LSE. MAINTENANCE REPLACED THE PRESSURE CONTROLLER AND OUTFLOW VALVE AS PRECAUTIONAREY MEASURE. SUSPECT A/C TO BE INTERMITTENT BETWEEN AIR MODE AND GRND MODE. NO BITE ACCOMPLISHED.
